Hail, Las Animas
- When
- June 12, 11:40 PM MST to 11:45 PM MST
- Where
- Las Animas County, 11 mi N of Kim
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.417, -103.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 12, 2:00 PM MST, 9 hours 40 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 300 PM MDT WED JUN 12 2002 ...PRECIP CHANCES THE NEXT FEW DAYS OVER THE EAST THE CONCERN... CURRENTLY...SURFACE BOUNDARY OVER THE PLAINS HASNT RETREATED NORTHWARD MUCH TODAY...WITH EAST WINDS HOLDING SHALLOW MOIST LAYER AGAINST THE MOUNTAINS. CLOUDS DEVELOPING OVER TELLER COUNTY... DOWNWIND OF THE HAYMAN FIRE...WITH A FEW CUMULUS FORMING EAST OF THE WET MOUNTAINS AND ALONG THE RATON MESA. FARTHER WEST...DRY W-SW UPPER FLOW REARING ITS UGLY HEAD AGAIN...WITH HIGHER ELEVATION AWOS SITES GUSTING OVER 40 KNOTS AT TIMES ALONG WITH RH VALUES IN THE TEENS. LAST NIGHT...HEAT/SMOKE/PARTICULATES FROM THE HAYMAN FIRE GENERATED CONVECTION OVER TELLER COUNTY WHICH MOVED ALONG THE PALMER DIVIDE AND TAPPED INTO THE MORE UNSTABLE AIR MASS FARTHER EAST...RESULTING IN ISOLATED SEVERE STORMS ON THE PLAINS. OUTFLOWS FROM THIS CONVECTION THEN INITIATED FURTHER ACTIVITY OVER EL PASO/TELLER COUNTY...WHICH LINGERED PAST MIDNIGHT. SUSPECT CONVECTION WOULD HAVE NEVER OCCURRED WITHOUT THE EXTRA LIFT PROVIDED BY THE FIRE...AS AIR MASS OVER THE EAST WAS TOO CAPPED TO ALLOW THINGS TO DEVELOP. TONIGHT...LATEST VISIBLE IMAGE SUGGESTS TSRA AGAIN A POSSIBILITY OVER TELLER/EL PASO COUNTIES...SO WILL KEEP AT LEAST ISOLATED POPS GOING FOR NOW. ELSEWHERE OVER THE EAST...CANT RULE OUT AN ISOLATED TSRA... ESPECIALLY ALONG THE SRN EDGE OF CUMULUS FIELD IN PROWERS/KIOWA COUNTY. THURSDAY...COOL FRONT SURGES BACK SOUTHWARD ACROSS THE PLAINS AS UPPER LOW FINALLY SHIFTS NORTHWARD INTO CANADA...ALLOWING SURFACE HIGH PRESSURE TO MOVE SOUTHWARD INTO THE CENTRAL U.S. ENOUGH MOISTURE AND UPSLOPE TO WARRANT LOW POPS ERN MOUNTAINS AND PLAINS...THOUGH AIR MASS MAY BE TOO STABLE FOR MUCH IN THE WAY OF DEEP CONVECTION. STILL DRY FARTHER WEST...THOUGH WINDS MIGHT DECREASE SLIGHTLY. LEANED TOWARD WARMER FWC MAXES. FRIDAY...MORE OF THE SAME WITH WEAK ERLY UPSLOPE AT THE SURFACE AND NWRLY FLOW ALOFT. MIGHT SEE SLIGHTLY BETTER CAPES WITH A LITTLE MORE SUN/HEATING...THOUGH AGAIN WONT GO ANY HIGHER THAN SLIGHT CHANCES. SATURDAY...SAME STORY THIRD VERSE SATURDAY...THOUGH AVN SUGGEST W- NWRLY MID AND UPPER FLOW TO INCREASE BY EVENING...WHICH MAY SHOVE BEST CONVERGENCE OUT ONTO THE PLAINS. STILL KEPT LOW POPS GOING OVER THE ERN MTNS AND PLAINS. WENT A LITTLE ABOVE GUIDANCE FOR MAX TEMPS. EXTENDED...AVN HAS STG S/W TROUGH TOPPING THE RIDGE SATURDAY AND DIVING SE SUNDAY...DRAGGING A NEW COLD FRONT ACROSS THE EAST. CURRENT FCST HAS SLIGHT COOLING WITH LOW POPS...AND WILL CONTINUE FOR NOW. RIDGE MOVES EASTWARD EARLY NEXT WEEK ACCORDING TO MRF...ALLOWING DRY SWRLY FLOW TO OVERSPREAD MUCH OF THE ARE BY MIDWEEK. WILL THUS GO WITH A DRY AND SLIGHTLY WARMER FCST TUE/WED. .PUB...NONE. PETERSEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
819 PM MDT WED JUN 12 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 6E COLORADO SPRINGS CO 0.75 IN HAIL
06/12/02 EL PASO
0810 PM 12NE COLORADO SPRINGS CO 1.00 IN HAIL
06/12/02 EL PASOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
833 PM MDT WED JUN 12 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0823 PM COLORADO SPRINGS CO 0.75 IN HAIL
06/12/02 EL PASO
0828 PM 2E FALCON CO 1.50 IN HAIL
06/12/02 EL PASO
0931 PM FALCON CO 1.00 IN HAIL
06/12/02 EL PASO
0933 PM 6W ELLICOTT CO 1.50 IN HAIL
06/12/02 EL PASOPRELIMINARY LOCAL STORM REPORT...CORRECTED TIMES ON LAST 2 HAIL REPORTS
NATIONAL WEATHER SERVICE PUEBLO CO
833 PM MDT WED JUN 12 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0823 PM COLORADO SPRINGS CO 0.75 IN HAIL
06/12/02 EL PASO
0828 PM 2E FALCON CO 1.50 IN HAIL
06/12/02 EL PASO
0831 PM FALCON CO 1.00 IN HAIL
06/12/02 EL PASO
0833 PM 6W ELLICOTT CO 1.50 IN HAIL
06/12/02 EL PASOCOZ071-072-076-078>081-130545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1129 PM MDT WED JUN 12 2002 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHEAST COLORADO ALLOWED TO EXPIRE... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR THE FOLLOWING SOUTHEAST COLORADO COUNTIES... EL PASO...CROWLEY...OTERO...KIOWA...BENT...PROWERS AND BACA COUNTIES HAS BEEN ALLOWED TO EXPIRE. EVEN THOUGH WIDESPREAD SEVERE WEATHER IS NO LONGER ANTICIPATED ACROSS SOUTHEAST COLORADO TONIGHT...ONE OR TWO STORMS COULD STILL PRODUCE LARGE HAIL. SO...STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION STATION FOR THE LATEST FORECASTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 137 km away, was scanning. The volume nearest the first event began at 06:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301088.